Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 71, NWS Northern Indiana

May 17, 2011Allen County, DeKalb County, Indiana; Defiance County, Ohio

NWS Northern Indiana issued this river flood warning at May 17, 2011, 9:52 AM EDT for Allen County, DeKalb County, Indiana; Defiance County, Ohio. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 17, 2011, 9:52 AM EDT (13:52 UTC)
Expired
May 21, 2011, 6:01 AM EDT
In force
4 days
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Allen County, IN, DeKalb County, IN, Defiance County, OH

The radar

The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) near Newville (NVLI3). The gauge peaked at 12.58 ft at May 20, 2011, 2:00 AM EDT.

actionminormoderate810121405/1705/1805/1905/2005/2105/22
Action stage
9 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WGUS43 KIWX 171352
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
952 AM EDT TUE MAY 17 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES

.PERSISTENT RAINS OVER THE PAST COUPLE OF DAYS HAVE ALLOWED THE ST.
JOSEPH RIVER TO RISE...AND SHOULD EXCEED FLOOD STAGE IN THE NEXT 24
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

OHC171-181352-
/O.NEW.KIWX.FL.W.0070.110518T1800Z-110521T1200Z/
/MONO1.1.ER.110518T1800Z.110519T0600Z.110520T1200Z.NO/
952 AM EDT TUE MAY 17 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* FROM WEDNESDAY AFTERNOON TO SATURDAY MORNING.
* AT 8 AM TUESDAY THE STAGE WAS 11.4 FEET AND UNKNOWN.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY 
  AFTERNOON  AND CREST NEAR 12.1 FEET AROUND  2 AM THURSDAY MAY 19 
  AND FALL BELOW FLOOD STAGE AROUND  8 AM FRIDAY MAY 20.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.

$$

INC003-033-OHC039-181352-
/O.NEW.KIWX.FL.W.0071.110517T1352Z-110522T1200Z/
/NVLI3.1.ER.110517T1300Z.110519T0000Z.110521T1200Z.NO/
952 AM EDT TUE MAY 17 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL SUNDAY MORNING.
* AT 9 AM TUESDAY THE STAGE WAS 12.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO CREST NEAR 12.4 FEET AROUND  2 PM
  THURSDAY MAY 19 AND FALL BELOW FLOOD STAGE AROUND  8 AM SATURDAY 
  MAY 21.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.

$$
7 follow-up statements
075 
WGUS83 KIWX 180247
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1047 PM EDT TUE MAY 17 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB 
  AND DEFIANCE COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.RECENT HEAVY RAINFALL IS CAUSING MINOR FLOODING ALONG AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-190247-
/O.EXT.KIWX.FL.W.0064.000000T0000Z-110521T1200Z/
/DAVI3.1.ER.110515T1700Z.110516T2030Z.110520T1200Z.NO/
1047 PM EDT TUE MAY 17 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL SATURDAY MORNING.
* AT 10 PM TUESDAY THE STAGE WAS 10.4 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND  8 AM FRIDAY MAY 20.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

$$

OHC171-190247-
/O.CON.KIWX.FL.W.0070.110518T1800Z-110521T1200Z/
/MONO1.1.ER.110518T1800Z.110519T0600Z.110520T1200Z.NO/
1047 PM EDT TUE MAY 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* FROM WEDNESDAY AFTERNOON TO SATURDAY MORNING.
* AT 8 AM TUESDAY THE STAGE WAS 11.4 FEET AND UNKNOWN.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY 
  AFTERNOON  AND CREST NEAR 12.1 FEET AROUND  2 AM THURSDAY MAY 19 
  AND FALL BELOW FLOOD STAGE AROUND  8 AM FRIDAY MAY 20.
* AT 12.0 FEET...FLOODING OF LOW LAND AND AGRICULTURAL LAND BEGINS 
  NEAR THE RIVER.

$$

INC003-033-OHC039-190247-
/O.CON.KIWX.FL.W.0071.000000T0000Z-110522T1200Z/
/NVLI3.1.ER.110517T1300Z.110519T0000Z.110521T1200Z.NO/
1047 PM EDT TUE MAY 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL SUNDAY MORNING.
* AT 10 PM TUESDAY THE STAGE WAS 12.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.4 FEET AROUND  2 
  PM THURSDAY MAY 19 AND FALL BELOW FLOOD STAGE AROUND  8 AM SATURDAY
  MAY 21.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.

$$

OHC039-051-171-190247-
/O.CON.KIWX.FL.W.0069.000000T0000Z-110520T0700Z/
/STRO1.1.ER.110516T1530Z.110517T1800Z.110519T0700Z.NO/
1047 PM EDT TUE MAY 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL LATE THURSDAY NIGHT.
* AT 10 PM TUESDAY THE STAGE WAS 11.2 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE 
  AROUND  3 AM THURSDAY MAY 19.
* AT 11.0 FEET...FLOODING OF LOWLAND AREAS AROUND STRYKER CAN BE 
  EXPECTED.

$$
178 
WGUS83 KIWX 181501
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1101 AM EDT WED MAY 18 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES 
 
.RAINFALL OVER THE LAST SEVERAL DAYS HAS CAUSED THE RIVERS TO RISE
INTO FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-191501-
/O.EXT.KIWX.FL.W.0064.000000T0000Z-110520T1200Z/
/DAVI3.1.ER.110515T1700Z.110516T2030Z.110519T1200Z.NO/
1101 AM EDT WED MAY 18 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL FRIDAY MORNING.
* AT 10 AM WEDNESDAY THE STAGE WAS 10.2 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 8 AM THURSDAY MAY 19.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

$$

INC003-033-OHC039-191501-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-110521T1800Z/
/NVLI3.1.ER.110517T1300Z.110519T0000Z.110520T1800Z.NO/
1101 AM EDT WED MAY 18 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL SATURDAY AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 12.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.4 FEET AROUND 8 
  AM THURSDAY MAY 19 AND FALL BELOW FLOOD STAGE AROUND 2 PM FRIDAY 
  MAY 20.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.

$$

OHC039-051-171-191501-
/O.EXT.KIWX.FL.W.0069.000000T0000Z-110519T2000Z/
/STRO1.1.ER.110516T1530Z.110517T1800Z.110518T2000Z.NO/
1101 AM EDT WED MAY 18 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL THURSDAY AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 11.1 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE 
  AROUND 4 PM WEDNESDAY MAY 18.
* AT 11.0 FEET...FLOODING OF LOWLAND AREAS AROUND STRYKER CAN BE 
  EXPECTED.

$$
921 
WGUS83 KIWX 191616
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1216 PM EDT THU MAY 19 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
 
.RAINFALL OVERNIGHT COMBINED WITH RAINFALL THE PAST SEVERAL DAYS HAS 
CAUSED THE RIVER TO RISE INTO FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-033-OHC039-201616-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-110521T0600Z/
/NVLI3.1.ER.110517T1300Z.110518T0845Z.110520T0600Z.NO/
1216 PM EDT THU MAY 19 2011

 THE FLOOD WARNING IS NOW IN EFFECT FOR THE SAINT JOSEPH RIVER OHIO
ABOVE NEWVILLE
* UNTIL 2 AM TONIGHT.
* AT 11 AM THURSDAY THE STAGE WAS 12.1 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.2 FEET AROUND  2 
  PM THURSDAY MAY 19 AND FALL BELOW FLOOD STAGE AROUND 2 AM FRIDAY 
  MAY 20.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET WHICH OCCURRED 
  ON DEC 14 2007.

$$
288 
WGUS83 KIWX 200203
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1003 PM EDT THU MAY 19 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
 
.RECENT RAINFALL OVER THE PAST SEVERAL DAYS HAS CAUSED THE SAINT JOSEPH
RIVER OHIO ABOVE NEWVILLE TO RISE INTO MINOR FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-033-OHC039-210203-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-110522T0100Z/
/NVLI3.1.ER.110517T1300Z.110520T0600Z.110521T0100Z.NO/
1003 PM EDT THU MAY 19 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL SATURDAY EVENING.
* AT 9 PM THURSDAY THE STAGE WAS 12.5 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.6 FEET AROUND  2 
  AM FRIDAY MAY 20 AND FALL BELOW FLOOD STAGE AROUND  9 PM FRIDAY MAY
  20.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET WHICH OCCURRED 
  ON DEC 14 2007.

$$
573 
WGUS83 KIWX 201520
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1120 AM EDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 

.RECENT RAINFALL OVER THE PAST SEVERAL DAYS HAS CAUSED THE SAINT JOSEPH
RIVER OHIO ABOVE NEWVILLE TO RISE INTO MINOR FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-033-OHC039-211520-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-110522T0000Z/
/NVLI3.1.ER.110517T1300Z.110520T0945Z.110521T0000Z.NO/
1120 AM EDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL SATURDAY EVENING.
* AT FRIDAY MORNING THE STAGE WAS 12.4 FEET AND STEADY
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET WHICH OCCURRED 
  ON MAR 15 2010.

$$
728 
WGUS83 KIWX 210235
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1035 PM EDT FRI MAY 20 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
 
.MINOR FLOODING CONTINUES ON THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
BUT THE RIVER LEVEL WILL CONTINUE TO SLOWLY FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-033-OHC039-220235-
/O.EXT.KIWX.FL.W.0071.000000T0000Z-110522T0313Z/
/NVLI3.1.ER.110517T1300Z.110520T0945Z.110521T0313Z.NO/
1035 PM EDT FRI MAY 20 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL SATURDAY EVENING.
* AT 9 PM FRIDAY THE STAGE WAS 12.1 FEET AND SLOWLY FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  EARLY SATURDAY MORNING.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.

$$
662 
WGUS83 KIWX 211001
FLSIWX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EDT SAT MAY 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES

.THE LEVEL OF THE SAIT JOSEPH RIVER OHIO ABOVE NEWVILLE HAS FALLEN BELOW
FLOOD STAGE AND IS EXPECTED TO CONTINUE FALLING TODAY... THUS THE FLOOD
WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-033-OHC039-211031-
/O.CAN.KIWX.FL.W.0071.000000T0000Z-110522T0313Z/
/NVLI3.1.ER.110517T1300Z.110520T0945Z.110521T0400Z.NO/
601 AM EDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* AT 5 AM SATURDAY THE STAGE WAS 11.8 FEET
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE VERY EARLY SATURDAY MORNING.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.5 FEET AROUND  8 AM
  SATURDAY MAY 21.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 17, 3:46 AM EDT, 6 hours 6 minutes earlier.

Area forecast discussion, May 17, 3:46 AM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EDT TUE MAY 17 2011

.SHORT TERM...
ANOMALOUS DOUBLE BARREL CLOSED LOW ALOFT WILL CONSOLIDATE THIS PD
OVR THE CNTRL APPALACHIANS. CONTD VEERING AND DEEPENING ERLY FLW
CURRENT WILL LEND TO INCREASING LL MSTR AND XPCD MORE ERSTWHILE
PRECIP PRODUCTION WITHIN LL TROWAL...PARTICULARLY LT THIS
AFTN/EVENING FAR EAST TIMED W/SECONDARY SW DISTURBANCE OVR WV THIS
MORNING WRAPPING BACK WWD AND AGAIN LT WED AFTN/EVENING AS CLOSED
LOW DRIFTS NWD INTO ERN OH. IN BTWN...ESSENTIALLY LTL TO FOCUS
PRECIP AND GENERALLY TRUNCATED MORNING POP GRIDS THROUGH WED.

OTHERWISE ODD ERLY WAA/THETA-E RIDGING WILL YIELD MODERATING TEMPS
THROUGH THE PD EVEN W/EXTENSIVE CLD CVR IN PLACE.

&&

.LONG TERM...THURSDAY THROUGH MONDAY

BLOCKED PATTERN ACROSS NOAM WILL CONTINUE EARLY IN THE PERIOD GIVEN
POSITIVE 500 HPA HEIGHT ANOMALIES ON THE ORDER OF NEARLY 2 STANDARD
DEVIATIONS ACROSS MUCH OF SOUTH-CENTRAL CANADA. CLOSED UPPER LOW
NEAR PITTSBURGH WILL LIKELY PROVIDE THE FA WITH ONE MORE DAY OF
OVERCAST SKIES AND POSSIBLY A FEW SHOWERS ON THURSDAY...AS VORT
MAXES CONTINUE TO PINWHEEL AROUND THIS CIRCULATION. THERE STILL IS
UNCERTAINTY WRT TIMING/TRACK OF ANY MID LEVEL IMPULSES ROTATING
AROUND THIS BROAD MID LEVEL CIRCULATION...SO WILL CONTINUE WITH CHC
POPS...HIGHEST ACROSS EASTERN PORTIONS OF THE FA CLOSER TO DEEPER
MOISTURE. REGARDLESS...EXPECT THIS TO BE A LOW QPF EVENT THURSDAY IF
SHOWERS DO MATERIALIZE. DRY WX LIKELY RETURNS THURSDAY NIGHT THROUGH
FRIDAY AS THIS FEATURE BEGINS ITS EWD MARCH TOWARDS THE EASTERN
SEABOARD.

OMEGA BLOCK OVER THE CENTRAL US AND SOUTH-CENTRAL CANADA WILL SLOWLY
TRANSLATE EWD INTO THE MIDWEST/GREAT LAKES FRIDAY INTO THIS WEEKEND.
THE GEFS/GFS ERODES THIS BLOCKING RIDGE RATHER FAST AS ANOTHER UPPER
LEVEL LOW EJECTS NEWD OUT OF ROCKIES AND INTO THE NRN PLAINS
SATURDAY. IT THEN SHOWS THIS FEATURE OPENING UP AND GETTING ABSORBED
INTO AN EASTERN CANADA UPPER TROUGH ACROSS THE NRN GREAT LAKES BY
SUNDAY/MONDAY. THIS WOULD RESULT IN A FLATTENED RIDGE AND INCREASING
MOIST/UNSTABLE WSW FLOW LOCALLY DAYS 6/7. POTENTIAL SHORTWAVES
PROPAGATING THROUGH IN THIS FLOW...COMBINED WITH A FRONTAL BOUNDARY
NEARBY WOULD BRING A RENEWED CHANCE FOR SHOWERS AND THUNDERSTORMS
LATE SATURDAY THROUGH MONDAY. THE ECMWF ON THE OTHER HAND CONTINUES
TO BE MUCH SLOWER IN ERODING THIS RIDGE...WHICH WOULD SUGGEST A
MILD/MAINLY DRY PERIOD. PREFERENCE LIES WITH THE CONSISTENT GFS/GEFS
SOLUTION AS IT HAS SOME SUPPORT FROM THE UKMET AND GEM.
HOWEVER...DID HEDGE A LITTLE TOWARDS THE SLOWER ECMWF BLOCK
BREAKDOWN GIVEN THE GFS FAST BIAS. THIS THINKING MATCHES UP WELL
WITH THE PREVIOUS FCST...SO ONLY MINOR TWEAKS WERE MADE. AS FOR
TEMPS...EXPECT A WARMING TREND WITH ABOVE NORMAL VALUES BY DAYS 5-7.

&&

.AVIATION...
VFR CONDITIONS WILL TRANSITION TO MVFR E-W ACRS THE AREA NR TERM
AS SW DISTURBANCE OVR WV THIS MORNING BACKS WWD...LEADING TO SHRA
BY AFTN EAST. OTHERWISE CONTD DRY WEST. SFC WINDS THROUGH THE PD
GENERALLY 10KTS OR LESS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
     046.

&&

SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T
Hazardous weather outlook, May 17, 3:56 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 AM EDT TUE MAY 17 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-180800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
356 AM EDT TUE MAY 17 2011 /256 AM CDT TUE MAY 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-180800-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 AM EDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 2 PM EDT THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:52 AM EDTRiver Flood WarningIWXWilliams25 hr

Nearby

River Flood Warnings in Indiana, 2011River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.